Annals of Thoracic Medicine Official publication of the Saudi Thoracic Society, affiliated to King Saud University
 
Search Ahead of print Current Issue Archives Instructions Subscribe e-Alerts Login 
Home Email this article link Print this article Bookmark this page Decrease font size Default font size Increase font size
CASE REPORT
Year : 2016  |  Volume : 11  |  Issue : 3  |  Page : 224-226

Pulmonary eosinophilia associated to treatment with natalizumab


1 Department of Respiratory Medicine, Hospital del Mar; IMIM (Hospital del Mar Medical Research Institute), Barcelona, USA
2 Department of Neurology, Hospital del Mar; IMIM (Hospital del Mar Medical Research Institute), Barcelona, USA
3 Department of Respiratory Medicine, Hospital del Mar; IMIM (Hospital del Mar Medical Research Institute); University of Pompeu Fabra (UPF); CIBER Respiratory Disease (CIBERES), Bunyola, Balearic Islands, Spain
4 Department of Respiratory Medicine, Hospital del Mar; IMIM (Hospital del Mar Medical Research Institute); University of Autonoma Barcelona (UAB), Barcelona; CIBER Respiratory Disease (CIBERES), Bunyola, Balearic Islands, Spain

Correspondence Address:
M Marisol Dominguez-Alvarez
Department of Respiratory Medicine, Hospital del Mar, Parc de Salut Mar, Passeig Maritim, 25.-29, 08003 Barcelona

Login to access the Email id


DOI: 10.4103/1817-1737.185762

PMID: 27512514

Rights and Permissions

Natalizumab (Tysabri®) is a leukocytes chemotaxis inhibitor that decreases the leukocytes passage through the hematoencephalic barrier and it is currently used in relapsing-remitting forms of multiple sclerosis (MS). We present a patient with allergic rhinoconjunctivitis diagnosed with MS who started treatment with natalizumab. She began to show mild asthmatic symptoms until she needed admission to the hospital due to respiratory insufficiency. Blood tests showed peripheral eosinophilia and the thoracic computed tomography scan demonstrated pulmonary infiltrates. The bronchoscopy with the bronchoalveolar lavage resulted in eosinophilic alveolitis. No evidence of bacterial, fungal and parasitic infection, connective tissue disease, or vasculitis were observed. After discontinuation of natalizumab, the patient improved without other treatments. As MS is a prevalent disease and the use of natalizumab is increasing, we consider important to point out that this drug can be associated with pulmonary eosinophilia, especially in patients with allergic rhinoconjunctivitis or asthma.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1717    
    Printed32    
    Emailed0    
    PDF Downloaded269    
    Comments [Add]    

Recommend this journal